Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A generalization of MacMahon's formula


Author: Mirjana Vuletic
Journal: Trans. Amer. Math. Soc. 361 (2009), 2789-2804
MSC (2000): Primary 05E05, 05A15
DOI: https://doi.org/10.1090/S0002-9947-08-04753-3
Published electronically: November 19, 2008
MathSciNet review: 2471939
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize the generating formula for plane partitions known as MacMahon's formula as well as its analog for strict plane partitions. We give a 2-parameter generalization of these formulas related to Macdonald's symmetric functions. The formula is especially simple in the Hall-Littlewood case. We also give a bijective proof of the analog of MacMahon's formula for strict plane partitions.


References [Enhancements On Off] (What's this?)

  • [BR] A. Borodin and E. M. Rains, Eynard-Metha theorem, Schur process, and their Pffafian analogs; J. Stat. Phys. 121 (2005), no. 3-4, 291-317. MR 2185331 (2006k:82039)
  • [C] M. Ciucu, Plane partitions I: A generalization of MacMahon's formula; Memoirs of Amer. Math. Soc. 178 (2005), no. 839, 107-144.
  • [FW] O. Foda and M. Wheeler, BKP Plane Partitions; J. High Energy Phys. JHEP01(2007)075. MR 2285934
  • [HH] P. N. Hoffman and J. F. Humphreys, Projective representations of the symmetric groups- Q-functions and shifted tableaux, Clarendon Press, Oxford, 1992MR 1205350 (94f:20027)
  • [Mac] I. G. Macdonald, Symmetric functions and Hall polynomials; 2nd edition, Oxford University Press, New York, 1995. MR 1354144 (96h:05207)
  • [OR] A. Okounkov and N. Reshetikhin, Correlation function of Schur process with application to local geometry of a random 3-dimensional Young diagram; J. Amer. Math. Soc. 16 (2003), no. 3, 581-603. MR 1969205 (2004b:60033)
  • [S] R. Stanley, Enumerative combinatorics, Cambridge University Press, Cambridge, 1999 MR 1676282 (2000k:05026)
  • [V] M. Vuletić, The Shifted Schur Process and Asymptotics of Large Random Strict Plane Partitions; Int. Math. Res. Notices (2007), Vol. 2007, article ID rnm043, 53 pages. MR 2349310

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 05E05, 05A15

Retrieve articles in all journals with MSC (2000): 05E05, 05A15


Additional Information

Mirjana Vuletic
Affiliation: Department of Mathematics, California Institute of Technology, Pasadena, California 91125
Email: vuletic@caltech.edu

DOI: https://doi.org/10.1090/S0002-9947-08-04753-3
Received by editor(s): August 6, 2007
Received by editor(s) in revised form: January 11, 2008, and February 6, 2008
Published electronically: November 19, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society